Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 26, 2012, 1:21 AM CDT for Des Moines County, Iowa; 6 counties in Illinois. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 1:21 AM CDT (06:21 UTC)
- Expired
- Jul 26, 2012, 2:30 AM CDT
- In force
- 69 min
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Henderson County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 50 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WWUS83 KDVN 260621
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
121 AM CDT THU JUL 26 2012
ILZ025-026-034-035-260730-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB
121 AM CDT THU JUL 26 2012
...STRONG WINDS MOVING THROUGH...
STRONG NORTHWEST WINDS OF 40 TO 55 MPH WILL SPREAD ACROSS AREAS
FROM ROSEVILLE TO BUSHNELL...MACOMB...COLCHESTER...FANDON...
PRAIRIE CITY AND INDUSTRY THROUGH 2 AM. THESE WINDS ARE ASSOCIATED
WITH AN OUTFLOW BOUNDARY. RADAR WAS ALSO SHOWIING A CLUSTER OF
STORMS AROUND LA HARPE AND STRONGHURST... MOVING EAST. THESE STORMS
WILL BE CAPABE OF PRODUCING STRONG WINDS IN EXCESS OF 50 MPH... THAT
MAY BRING DOWN SMALL BRANCHES.
&&
LAT...LON 4123 8983 4123 8986 4115 8988 4114 9043
4097 9043 4070 9069 4101 9146 4220 8970
4194 8968 4193 8966 4158 8961
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 12:43 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 26, 12:43 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1243 AM CDT THU JUL 26 2012 .AVIATION... A COLD FRONT/OUTFLOW BOUNDARY WAS THROUGH ALL TAF SITES AND WILL CONTINUE MOVE SOUTHEAST AWAY FROM THE FORECAST AREA. A BROAD BAND OF SHOWERS AND TSRA BEHIND THE FRONT SHOULD MOVE OUT OF THE KCID/KDBQ/KMLI AREAS BETWEEN 08Z AND 10Z BUT WILL LINGER AT KBRL TILL AROUND 14Z. MAINLY VFR CONDITIONS ARE EXEPCTED WITH THE AREA OF SHRA/TSRA HOWEVER ISOLATED STRONGER STORMS COULD DROP CIGS/VSBYS BRIEFLY DOWN INTO THE MVFR RANGE AT KCID/KMLI/KBRL. ANOTHER ROUND OF SHRA/ISOLD TSRA WILL BE POSSIBLE AGAIN BY THURSDAY EVENING ESPEICALLY EAST OF THE MISSISSIPPI RIVER. A VCSH WAS INCLUDED IN THE KMLI/KDBQ TAFS AFTER 27/03Z. DLF && PREV DISCUSSION... /ISSUED 329 PM CDT WED JUL 25 2012/ SYNOPSIS... 12Z UA ANALYSIS HAD AN 850MB OCCLUDED LOW JUST NORTHWEST OF LAKE WINNIPEG. THE TRIPLE POINT WAS JUST WEST OF KINL WITH THE 850MB WARM FRONT RUNNING SOUTHEAST INTO INDIANA. THE 850MB COLD FRONT RAN SOUTHWEST FROM THE TRIPLE POINT INTO NORTHEAST NEW MEXICO. WEAK TROFS RAN FROM JUST EAST OF THE MISSISSIPPI RIVER TO THE MISSOURI RIVER. SATELLITE TRENDS THROUGH MID AFTERNOON SHOW DIURNAL CU FROM ILLINOIS BACK THROUGH MISSOURI AND THE LOWER MISSISSIPPI VALLEY. MID AND HIGH LEVEL CLOUDS RAN FROM MICHIGAN WEST INTO SOUTH DAKOTA AND NEBRASKA WITH SOME CONVECTION PER RADAR. 18Z SFC ANALYSIS HAS A SFC LOW NEAR KMSP WITH A WARM FRONT SOUTHEAST INTO EASTERN IOWA WHILE THE COLD FRONT RAN SOUTHWEST TO ANOTHER LOW NEAR KHLC. TWO SUBTLE WEAK TROFS WERE ACROSS IOWA. DEW POINTS WERE MAINLY IN THE 60S ACROSS THE MIDWEST WITH 70S FROM MINNESOTA SOUTHEAST INTO INDIANA. SHORT TERM...TONIGHT AND THURSDAY THE QUESTION IS WHEN WILL CONVECTION BEGIN AND HOW WIDESPREAD WILL IT BE TONIGHT. RAP TRENDS HAVE CONTINUED TO SHOW CONVECTIVE TEMPERATURES AT OR ABOVE 103 THROUGH LATE AFTERNOON. REAL DATA CONTINUES TO SUPPORT THE COLD FRONT BEING AN ANAFRONT WITH THE PRECIPITATION ALONG/BEHIND IT. LIKEWISE...RAP TRENDS INDICATE THE BEST FORCING TO BE ALONG AND BEHIND THE FRONT. THUS THROUGH LATE AFTERNOON DRY CONDITIONS WILL CONTINUE ACROSS THE AREA. BY EARLY EVENING THE UPPER ATMOSPHERE WILL HAVE COOLED SLIGHTLY WITH THE APPROACHING SHORTWAVE. THUS SPOTTY CONVECTION SHOULD BEGIN BREAKING OUT AROUND 00Z IN THE HWY 20 CORRIDOR WEST OF DBQ. ONCE CONVECTION BEGINS...THE FORCING IS STRONG ENOUGH THAT IT SHOULD FORM A RESPECTABLE BAND OVER THE NORTHWEST CWFA DURING THE EVENING HOURS THAT SLOWLY MOVES TO THE SOUTH AND EAST. HOWEVER... LIKE YESTERDAY THE MODELS SHOW THE OVERALL FORCING WEAKENING DURING THE LATE EVENING HOURS AND BECOMING QUITE WEAK AFTER MIDNIGHT. THUS THE BETTER CHANCES FOR ANY RAIN WILL BE DURING THE EVENING HOURS ACROSS THE NORTHWEST CWFA WITH CONVECTION WEAKENING TO MORE SHRA THAN TSRA BY LATE EVENING AND AFTER MIDNIGHT. A WEAK SHORTWAVE OVER KANSAS THIS MORNING IN THE UA ANALYSIS MAY ALLOW CONVECTION TO REDEVELOP JUST PRIOR TO DAWN OVER THE SOUTHEAST THIRD TO HALF OF THE CWFA. INDEED THE FORCING ON THE 335K THETA SFC DOES SHOW AN INCREASE ACROSS THE SOUTHERN CWFA AROUND SUNRISE AND THEN OVER THE SOUTHEAST HALF SHORTLY AFTER SUNRISE. THEREFORE...WILL CONTINUE WITH THE IDEA OF THE HIGHER POPS BEING BEHIND THE FRONT THIS EVENING. OUTFLOW BOUNDARIES FROM ANY CONVECTION MAY PROPEL THE COLD FRONT SOUTHEAST DURING THE EVENING WHICH MAY INITIATE CONVECTION FURTHER TO THE SOUTHEAST. AS FOR THE HEAT HEADLINES...BASED ON PROJECTED TEMPERATURES THE HEAT ADVISORY WILL BE EXTENDED UNTIL 8 PM. THURSDAY...ISOLATED TO SCATTERED CONVECTION SHOULD BE OCCURRING ACROSS THE CWFA DURING THE MORNING WITH THE SOUTHEAST HALF HAVING THE BEST CHANCE. AN APPROACHING SHORTWAVE DURING THE AFTERNOON MAY RESULT IN NEW CONVECTION DEVELOPING AFTER A LULL DURING THE LATE MORNING AND EARLY AFTERNOON. ..08.. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY THE FRONTAL PASSAGE IN THE SHORT TERM TIME FRAME WILL LEAD TO FAIR AND NOT AS HOT WEATHER FRIDAY AND SATURDAY AS A SURFACE RIDGE MOVES INTO THE AREA. IN FACT...THESE COULD BE TWO OF THE NICER DAYS WE HAVE EXPERIENCED IN AWHILE. THE RIDGE WILL SHIFT EAST ALLOWING RETURN FLOW AND WAA TO DEVELOP LATE SATURDAY NIGHT. WITH MODEL INDICATIONS OF SOME JET SUPPORT... THE COMBINATION SHOULD BE SUFFICIENT FOR CHANCE POPS LATE SATURDAY INTO SUNDAY. WITH THE JET OVERHEAD AND A WEAK FRONTAL BOUNDARY PROGGED IN THE AREA...HAVE RETAINED SOME LOW POPS INTO MONDAY. FOR THE REMAINDER OF THE WEEK...A WEAK JET REMAINS IN PROXIMITY... BUT ANY OTHER SUPPORT FOR PRECIP APPEARS LACKING AS THE SURFACE FRONT SEEMS TO WASH OUT OR POSSIBLE REFORM TO THE SOUTHWEST. MODELS SHOW LITTLE AGREEMENT HERE...AND THE LOW-LEVEL JET APPEARS TO BE A NON-FACTOR AS A SOURCE FOR CONVECTIVE INITIATION. THUS GIVEN THE OVERALL DRY PATTERN AND TO AVOID RAISING HOPES FOR RAINFALL...KEPT POPS LOW TUESDAY AND WEDNESDAY. WOLF CLIMATE... RECORD HIGHS FOR JULY 25... BURLINGTON.....107 IN 1936 CEDAR RAPIDS...105 IN 1940 DUBUQUE........102 IN 1940 MOLINE.........105 IN 1940 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jul 25, 3:42 PM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 PM CDT WED JUL 25 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 342 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY CONTINUES IN EFFECT FOR THE ENTIRE OUTLOOK AREA INTO THE EVENING. DANGEROUSLY HOT CONDITIONS ARE EXPECTED WITH HEAT INDEX VALUES AROUND 105 OR HIGHER. IN ADDITION...A HEIGHTENED FIRE DANGER WILL EXIST TODAY DUE TO VERY DRY VEGETATION...LOW RELATIVE HUMIDITY AND BREEZY WINDS. THUNDERSTORMS ARE LIKELY TONIGHT OVER PORTIONS OF THE OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THURSDAY. SOME STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY NIGHT. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER IN THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 26, 12:39 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 AM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TSTM WND DMG CLINTON 41.84N 90.23W
07/25/2012 CLINTON IA LAW ENFORCEMENT
POWER LINE DOWN IN CLINTON.
1159 PM NON-TSTM WND DMG CLINTON 41.84N 90.23W
07/25/2012 CLINTON IA LAW ENFORCEMENT
REPORTS OF MLTIPLE TREES AND TREE LIMBS DOWN IN THE CITY
OF CLINTON.
1217 AM NON-TSTM WND DMG ELEROY 42.33N 89.77W
07/26/2012 STEPHENSON IL PUBLIC
MEDIA RELAYED A REPORT OF 2 INCH TREE LIMBS DOWN IN
ELEROY.
1227 AM NON-TSTM WND GST STERLING 41.80N 89.69W
07/26/2012 M42.00 MPH WHITESIDE IL PUBLIC
1235 AM NON-TSTM WND GST FREEPORT ALBERTUS AIRPO 42.25N 89.58W
07/26/2012 M49.00 MPH STEPHENSON IL AWOS
&&
DCLocal storm report, Jul 26, 12:44 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1244 AM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM NON-TSTM WND DMG CLINTON 41.84N 90.23W
07/25/2012 CLINTON IA LAW ENFORCEMENT
POWER LINE DOWN IN CLINTON.
&&
DCLocal storm report, Jul 26, 12:46 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG NW CEDAR RAPIDS 41.97N 91.67W
07/25/2012 LINN IA EMERGENCY MNGR
REPORT OF POWER LINES DOWN ON THE NORTHWEST SIDE OF CEDAR
RAPIDS. A REPORT OF A TRAFFIC LIGHT DOWN AT NW ELLIS AND
NW EDGEWOOD.
&&
DCLocal storm report, Jul 26, 1:13 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
113 AM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG FORT MADISON 40.62N 91.35W
07/26/2012 LEE IA TRAINED SPOTTER
NUMEROUS TREES AND BRANCHES DOWN. DELAYED REPORT. TIME
ESTIMATED.
&&
MCCLURELocal storm report, Jul 26, 1:14 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 AM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HEAVY RAIN 4 WNW DUBUQUE 42.52N 90.76W
07/26/2012 M1.12 INCH DUBUQUE IA TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
MCCLURESpecial weather statement, Jul 26, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
121 AM CDT THU JUL 26 2012
ILZ025-026-034-035-260730-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB
121 AM CDT THU JUL 26 2012
...STRONG WINDS MOVING THROUGH...
STRONG NORTHWEST WINDS OF 40 TO 55 MPH WILL SPREAD ACROSS AREAS
FROM ROSEVILLE TO BUSHNELL...MACOMB...COLCHESTER...FANDON...
PRAIRIE CITY AND INDUSTRY THROUGH 2 AM. THESE WINDS ARE ASSOCIATED
WITH AN OUTFLOW BOUNDARY. RADAR WAS ALSO SHOWIING A CLUSTER OF
STORMS AROUND LA HARPE AND STRONGHURST... MOVING EAST. THESE STORMS
WILL BE CAPABE OF PRODUCING STRONG WINDS IN EXCESS OF 50 MPH... THAT
MAY BRING DOWN SMALL BRANCHES.
&&
LAT...LON 4123 8983 4123 8986 4115 8988 4114 9043
4097 9043 4070 9069 4101 9146 4220 8970
4194 8968 4193 8966 4158 8961The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:35 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Linn | 85 min |
| Jul 25, 9:22 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 53 min |
| Jul 25, 10:12 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 63 min |
| Jul 25, 10:12 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 48 min |
| Jul 25, 10:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa, Johnson, Linn | 53 min |
| Jul 25, 10:56 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn | 64 min |
| Jul 25, 11:45 PM CDT | Special Weather Statement | DVN | Des Moines | 60 min |
| Jul 26, 1:35 AM CDT | Special Weather Statement | DVN | Cedar | 25 min |
| Jul 26, 2:20 AM CDT | Special Weather Statement | DVN | Henry, Mercer | 25 min |
| Jul 26, 2:32 AM CDT | Special Weather Statement | DVN | Henry | 43 min |
| Jul 26, 3:05 AM CDT | Special Weather Statement | DVN | Henry | 70 min |
| Jul 26, 3:46 PM CDT | Special Weather Statement | DVN | Henry | 59 min |
| Jul 26, 3:54 PM CDT | Special Weather Statement | DVN | Bureau | 66 min |
| Jul 26, 4:43 PM CDT | Special Weather Statement | DVN | Hancock | 62 min |
| Jul 26, 4:52 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam | 53 min |
Nearby
Special Weather Statements in Illinois, 2012Special Weather Statements in Iowa, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.